Skip to main content

Variation d'un point de retournement par rapport au domaine

  • Conference paper
  • First Online:
Bifurcation and Nonlinear Eigenvalue Problems

Part of the book series: Lecture Notes in Mathematics ((LNM,volume 782))


Let Ω be a bounded and regular domain of ℝN, and Γ be its boundary.

For positive λ we consider the problem

$$(0.1)_\lambda \left\{ {\begin{array}{*{20}c}{ - \Delta u = \lambda e^u } & {in \Omega } \\{u = 0} & {on \Gamma } \\\end{array} } \right.$$


There exists a maximum value λ* of the parameter λ with 0<λ*<+∞, such that (0.1)λ has at least one solution u in H 10 (Ω) ∩ L (Ω), for λ ≥ [0,λ*[. Moreover, if the dimension N is less than 10, there exists a unique solution u* ε H 10 (Ω) ∩ L (Ω) of problem (0.1)λ*, and the point (λ*,u*) is then a turning point.

In this paper, we study the variation of this turning point with respect to the open set Ω, and more precisely we give an expression of the derivative of the turning point with respect to Ω (in a sense which is correctly defined in def. 2.1).

In problem (0.1)λ we could have considered more general 2nd order elliptic operators and other types of positive increasing and convex nonlinearities, but for simplicity's sake we shall restrict ourselves to the particular problem stated above.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
USD 44.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 59.95
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. C. BANDLE Existence theorems, qualitative results and a priori bounds for a class of non linear Dirichlet problems. Arch. Rat. Mech. Anal. Vol. 49 (1973), pp. 241–269.

    Google Scholar 

  2. J. CEA-A. GIOAN-J. MICHEL Quelques résultats sur l'identification de domaine. Calcolo Vol. 10, 3–4, (1973), pp. 208–232.

    MathSciNet  MATH  Google Scholar 

  3. M.G. CRANDALL-P.H. RABINOWITZ Some continuation and variational methods for positive solutions of non linear elliptic eigenvalue problems. Arch. Rat. Mech. Anal. Vol. 58 (1975), pp. 207–218.

    Article  MathSciNet  MATH  Google Scholar 

  4. P.R. GARABEDIAN-M. SCHIFFER Convexity of domain functionals. J. d'Analyse Math., 2, (1952–53), pp. 281–368.

    Article  MathSciNet  MATH  Google Scholar 

  5. J. HADAMARD Mémoire sur le problème d'analyse relatif à l'équilibre des plaques élastiques encastrées, (1907). Oeuvres de J. HADAMARD, Vol. 2, Ed. du CNRS, Paris (1968).

    Google Scholar 

  6. D.D. JOSEPH and T.S. LUNDGREN Quasilinear Dirichlet problems driven by positive sources. Arch. Rational Mech. Anal. Vol. 49 (1973), pp. 241–269.

    ADS  MathSciNet  MATH  Google Scholar 

  7. A.M. MICHELETTI Metrica per famiglie di domini limitati e proprieta generiche degli autovalori. Ann. Sc. Norm. Sup. Pisa 26 (3) (1972), pp. 683–694.

    MathSciNet  MATH  Google Scholar 

  8. F. MIGNOT-J.P. PUEL Sur une classe de problèmes non linéaires avec non linéarité positive croissante convexe. Comptes-rendus du Congrés d'Analyse non linéaire, Rome, (mai 1978). A paraître.

    Google Scholar 

  9. F. MURAT-J. SIMON Etude de problèmes d'optimal design. Proceedings of the 7 th IFIP Conférence, Nice, Sept 75, Part 2. Lecture Notes in Computer Sciences no 41, Springer Verlag (1976), pp. 54–62.

    Google Scholar 

  10. Sur le contrôle par un domaine géométrique. Publication no 76 015 du Laboratoire d'Analyse Numérique de l'Université Paris VI (déc. 76).

    Google Scholar 

  11. L. SCHWARTZ Analyse mathématique. Cours professé à l'Ecole Polytechnique de Paris-Hermann, Paris (1967).

    Google Scholar 

  12. J. SIMON Dérivation par rapport à un domaine d'équations posées sur le domaine ou sur son bord. A paraître.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Editor information

C. Bardos J. M. Lasry M. Schatzman

Rights and permissions

Reprints and permissions

Copyright information

© 1980 Springer-Verlag

About this paper

Cite this paper

Mignot, F., Murat, F., Puel, J.P. (1980). Variation d'un point de retournement par rapport au domaine. In: Bardos, C., Lasry, J.M., Schatzman, M. (eds) Bifurcation and Nonlinear Eigenvalue Problems. Lecture Notes in Mathematics, vol 782. Springer, Berlin, Heidelberg.

Download citation

  • DOI:

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-09758-7

  • Online ISBN: 978-3-540-38637-7

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics